MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.211.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: reporter is a synthes employee.Initial reporter facility name: (b)(6) hospital.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the distal humeral and elbow fractures with the plate and screws.A va drill sleeve was used to drill from the support of the posterolateral plate.At that time, the drill sleeve came off a little, but it was drilled.Then, a va locking screw was inserted.The screw was not torqued and was idling without locking.The surgeon commented that the drill sleeve came off while drilling and he could not drill properly, and it caused this event.When visually checked, the screw tip came out of the bone, so the surgeon removed the screw, and a shorter 34 mm screw was inserted, but it would not lock.When the surgeon checked again, the tip of the screw was out of the bone.The surgeon drilled again and inserted 36 mm screw.The same event occurred, and a 20 mm screw was finally inserted.This 20 mm screw did not lock, but the incision was closed at the surgeon¿s discretion and the 20 mm screw remained.The surgery was completed successfully with thirty (30) minute delay.This report involves one (1) 2.0mm universal variable angle locking drill guide.This is report 6 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM UNIVERSAL VARIABLE ANGLE LOCKING DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11485435
Report Number8030965-2021-01956
Device Sequence Number17102548
Product Code FZX
UDI-Device Identifier07611819443143
UDI-Public(01)07611819443143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.211.002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L20 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L34 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L36 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L46 TA; VA-LCP DHP 2.7/3.5 DORSO-LAT W/SUPP-LAT; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L20 TA.; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L34 TA.; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L36 TA.; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L46 TA.; VA-LCP DHP 2.7/3.5 DORSO-LAT W/SUPP-LAT.